Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 31, 2020, 1:08 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2020, 1:08 PM MDT (19:08 UTC)
- Expired
- Aug 31, 2020, 7:01 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
068 WWUS85 KCYS 311908 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 108 PM MDT Mon Aug 31 2020 ...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONE 303 THIS AFTERNOON... WYZ303-010200- /O.NEW.KCYS.FW.W.0033.200831T1908Z-200901T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 108 PM MDT Mon Aug 31 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 303. * WIND...West to southwest 20-30 mph with gusts up to 45 mph. * HUMIDITY...8-12 percent. * HAINES...4-5. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AW/CH
1 follow-up statement
545 WWUS85 KCYS 010101 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 701 PM MDT Mon Aug 31 2020 ...RED FLAG WARNING HAS BEEN CANCELLED FOR FIRE WEATHER ZONE 303... WYZ303-010215- /O.CAN.KCYS.FW.W.0033.000000T0000Z-200901T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 701 PM MDT Mon Aug 31 2020 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Cooler temperatures and cloud cover has moved over much of Carbon County late this afternoon and early this evening resulting in relative humidity rising to near 30 percent. Gusty winds of 20 to 30 MPH are expected to continue for the next few hours. However, relative humidity is expected to continue to recover to near 70 percent overnight. Therefore, the Red Flag Warning has been cancelled. $$ MB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 31, 12:03 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 31, 12:03 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1203 PM MDT Mon Aug 31 2020 .SHORT TERM...(Today and tonight) Issued at 222 AM MDT Mon Aug 31 2020 Clearing skies overnight have allowed temperatures to decrease rapidly behind the cold front. Colder air aloft has mixed down to the surface in areas across the higher terrain in addition to the radiative cooling aspect. As of 3am, Arlington has dipped into a chilly temperature of the upper 20s. This is much lower than the GFS/EURO/NAM/Canadian model guidance, which was around 5 degrees C for 9Z. Nighttime microphysics spectrum on satellite showing a growing BKN to OVC cloud deck moving over the South Laramie Range/Southern Foothills/central Laramie County. This has caused a couple degrees of warming of the past hour for CYS. Overall temperatures should stay cool under a quickly moving dome of high pressure and increasing cloudiness. By late afternoon a shortwave trough will propagate from the Montana/Idaho region toward Wyoming. The shortwave trough axis looks to be near the western edges of the CWA border by 0Z this evening. Weak energy associated with the shortwave trough will allow for clouds and showers to increase in coverage by late afternoon into the early evening. A few thundershowers may occur as well. Looking at some of the HRRR model soundings out over Carbon County late this afternoon around 22Z, show a vivid inverted-V with moist mid to upper levels from about 600mb up to 250mb. Coupled with a 60-70 knot jet stream max, the inverted-V may create a wet microburst or two across the higher terrain. Forecast soundings show similar jet maxes further to the east in the CWA into the Nebraska Panhandle during the evening, but the upper level moisture is not present. Overall, CAPE values are less than 500 J/kg, so not looking at anything major in regard to convection today. Pressure gradient between the departing high pressure region to the east and the surface low developing to the west and southwest by this evening will cause breezy to gusty winds. This will potentially cause issues for the Nebraska Panhandle where there may be hot spots that flare up from wildfires this past weekend. Probability of wetting rains is low with the shortwave energy coming through the forecast region today. .LONG TERM...(Tuesday through Sunday) Issued at 222 AM MDT Mon Aug 31 2020 The medium range to extended forecast period looks to be somewhat active with regard to temperature fluctuations. An impressive stacked high and upper level ridge will develop over the southwest CONUS allowing impulses of warm air to return to the area by Wednesday. This will be short-lived however, as multiple disturbances aloft from Canada will cause backdoor cold fronts to propagate to the southwest from the northern Plains between Thursday and this weekend. That being said, temperatures will be near seasonal averages overall through this upcoming weekend when you consider the above/below mean average for the CWA. Below normal precipitation is favored through the next week, keeping the area mostly dry. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1136 AM MDT Mon Aug 31 2020 All TAF sites in Wyoming and and Nebraska Panhandle continue in VFR conditions. The lack of CAPE and uplift for these storms means there will be a variation of rain showers and thunderstorms. Thunderstorms are possible starting at 0Z around KCYS and KLAR bringing strong wind gust up to 30kts. Storm motion will move northeasterly towards the Nebraska Panhandle which increases rain chances for all TAF sites in Nebraska starting at 02Z. Gust will increase up to 30kts on western portions of Nebraska. Storms will move out of the region around 07Z and OVC skies will continue into the evening hours. && .FIRE WEATHER... Issued at 222 AM MDT Mon Aug 31 2020 Elevated fire weather concerns exist for today for Carbon County for zone 304 with relative humidity between 17-20 percent and wind gusts approaching 20-25mph. Temperatures should stay cool enough for relative humidity to stay above 15 percent threshold today. Looking ahead toward midweek, fire weather zones may become critical as temperatures look to increase considerably with gusty winds causing potential fire weather headlines. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...BW LONG TERM...BW AVIATION...AW FIRE WEATHER...BW
Hazardous weather outlook, Aug 31, 4:35 AM MDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 435 AM MDT Mon Aug 31 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-011800- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 435 AM MDT Mon Aug 31 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Elevated to potentially critical fire weather conditions return midweek with gusty winds and low relative humidity. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-011800- Sierra Madre Range-Snowy Range- 435 AM MDT Mon Aug 31 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Overnight lows below the freezing mark in the higher terrain are possible tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Overnight lows early through mid-week could approach the freezing mark in the higher terrain. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.